Alert archive / California / Winter Storm Warnings in 2011
Winter Storm Warning 7, NWS Las Vegas, NV
NWS Las Vegas, NV issued this winter storm warning at Oct 3, 2011, 9:45 PM PDT for Inyo County, California. It took effect at Oct 5, 2011, 5:00 AM PDT. It was in force for 9 hr. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 3, 2011, 9:45 PM PDT (04:45 UTC)
- In effect from
- Oct 5, 2011, 5:00 AM PDT
- Expired
- Oct 5, 2011, 2:22 PM PDT
- In force
- 9 hr
- Issued by
- NWS Las Vegas, NV
County Inyo County, CA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 5, 11:20 AM PDT | HEAVY SNOW 12 | 11 Wnw Owens Valley Raw, CA | ROCK CREEK LAKES RESORT STAFF REPORTED A FOOT OF SNOW HAD ALREADY FALLEN AT 9700 FEET. |
| Oct 5, 1:51 PM PDT | SNOW 1.8 | 1 Wnw Aspendell, CA | A SPOTTER MEASURED 1.8 INCHES OF SNOW IN ASPENDELL AT AN ELEVATION OF 8500 FEET. A TOTAL OF 0.80 INCH OF PRECIPITATION WAS ALSO RECORDED. |
| Oct 5, 1:51 PM PDT | HEAVY SNOW 10 | 10 Sw Lone Pine, CA | AN ESTIMATED 10 INCHES OF SNOW FELL AT THE COTTONWOOD LAKES SNOTEL AT AN ELEVATION OF 10150 FEET FROM 5 AM THROUGH NOON TODAY. |
| Oct 5, 1:51 PM PDT | HEAVY SNOW 12.8 | 4 Sse Aspendell, CA | THE SOUTH LAKE SNOTEL ESTIMATED 12.8 INCHES OF SNOW AT AN ELEVATION OF 9600 FEET FROM 4 AM THROUGH NOON TODAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 4.8 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 497 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 2552 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 192 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
503 WWUS45 KVEF 040445 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 945 PM PDT MON OCT 3 2011 ...FIRST COLD STORM OF THE SEASON ON THE WAY... .AFTER ONE STORM PASSES THROUGH TUESDAY...A STRONGER STORM WILL IMPACT THE EASTERN SIERRA SLOPES WEDNESDAY AND WEDNESDAY NIGHT. THIS STORM WILL BRING STRONG WINDS...MUCH COOLER AIR...AND THE POTENTIAL FOR HEAVY SNOW AT THE HIGHER ELEVATIONS. CAZ519-041245- /O.UPG.KVEF.WS.A.0008.111005T1200Z-111006T1200Z/ /O.NEW.KVEF.WS.W.0007.111005T1200Z-111006T1200Z/ EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...ASPENDELL...WHITNEY PORTAL 945 PM PDT MON OCT 3 2011 ...WINTER STORM WARNING IN EFFECT FROM 5 AM WEDNESDAY TO 5 AM PDT THURSDAY ABOVE 7000 FEET... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WINTER STORM WARNING ABOVE 7000 FEET FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 5 AM WEDNESDAY TO 5 AM PDT THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING: SNOW WILL BEGIN LATE TUESDAY NIGHT...PEAK ON WEDNESDAY...THEN DECREASE WEDNESDAY NIGHT. * SNOW LEVEL: AROUND 8500 FEET TUESDAY NIGHT...THEN QUICKLY FALLING TO 5500 TO 6000 FEET DURING THE DAY WEDNESDAY. * TOTAL SNOW ACCUMULATIONS: SIX TO 10 INCHES POSSIBLE ABOVE 7000 FEET...WITH 12 TO 18 INCHES POSSIBLE NEAR THE CREST. * WINDS: SOUTHWEST WINDS 30 TO 50 MPH...WITH GUSTS TO 80 MPH POSSIBLE NEAR THE CREST. * IMPACTS: ANY TREES WHICH HAVE NOT SHED THEIR LEAVES COULD BE BROUGHT DOWN BY THE WEIGHT OF HEAVY SNOW PLUS THE STRONG WINDS. THIS COULD LEAD TO POWER OUTAGES OR DAMAGE TO BUILDINGS. ANY LATE SEASON HIKERS OR CAMPERS IN THE HIGHER ELEVATIONS OF THE EASTERN SIERRA SHOULD BE AWARE OF THE BIG CHANGE IN THE WEATHER COMING UP. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED. ONLY TRAVEL IN AN EMERGENCY SINCE SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$
6 follow-up statements
739 WWUS45 KVEF 041243 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 543 AM PDT TUE OCT 4 2011 ...FIRST COLD STORM OF THE SEASON ON THE WAY... .AFTER ONE STORM PASSES THROUGH TUESDAY...A STRONGER STORM WILL IMPACT THE EASTERN SIERRA SLOPES WEDNESDAY AND WEDNESDAY NIGHT. THIS STORM WILL BRING STRONG WINDS...MUCH COOLER AIR...AND THE POTENTIAL FOR HEAVY SNOW AT THE HIGHER ELEVATIONS. CAZ519-042200- /O.CON.KVEF.WS.W.0007.111005T1200Z-111006T1200Z/ EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...ASPENDELL...WHITNEY PORTAL 543 AM PDT TUE OCT 4 2011 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 5 AM WEDNESDAY TO 5 AM PDT THURSDAY ABOVE 7000 FEET... A WINTER STORM WARNING ABOVE 7000 FEET REMAINS IN EFFECT FROM 5 AM WEDNESDAY TO 5 AM PDT THURSDAY. * TIMING: SNOW WILL BEGIN LATE TUESDAY NIGHT...PEAK ON WEDNESDAY...THEN DECREASE WEDNESDAY NIGHT. * SNOW LEVEL: AROUND 8500 FEET TUESDAY NIGHT...THEN QUICKLY FALLING TO 5500 TO 6000 FEET DURING THE DAY WEDNESDAY. * TOTAL SNOW ACCUMULATIONS: SIX TO 10 INCHES POSSIBLE ABOVE 7000 FEET...WITH 12 TO 18 INCHES POSSIBLE NEAR THE CREST. * WINDS: SOUTHWEST WINDS 30 TO 50 MPH...WITH GUSTS TO 80 MPH POSSIBLE NEAR THE CREST. * IMPACTS: ANY TREES WHICH HAVE NOT SHED THEIR LEAVES COULD BE BROUGHT DOWN BY THE WEIGHT OF HEAVY SNOW PLUS THE STRONG WINDS. THIS COULD LEAD TO POWER OUTAGES OR DAMAGE TO BUILDINGS. ANY LATE SEASON HIKERS OR CAMPERS IN THE HIGHER ELEVATIONS OF THE EASTERN SIERRA SHOULD BE AWARE OF THE BIG CHANGE IN THE WEATHER COMING UP. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED. ONLY TRAVEL IN AN EMERGENCY SINCE SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD... AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ PIERCE
658 WWUS45 KVEF 042104 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 204 PM PDT TUE OCT 4 2011 ...FIRST COLD STORM OF THE SEASON ON THE WAY... .A STRONGER STORM WILL IMPACT THE EASTERN SIERRA SLOPES WEDNESDAY AND WEDNESDAY NIGHT. THIS STORM WILL BRING STRONG WINDS...MUCH COOLER AIR...AND HEAVY SNOW AT THE HIGHER ELEVATIONS. CAZ519-050500- /O.CON.KVEF.WS.W.0007.111005T1200Z-111006T1200Z/ EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...ASPENDELL...WHITNEY PORTAL 204 PM PDT TUE OCT 4 2011 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 5 AM WEDNESDAY TO 5 AM PDT THURSDAY ABOVE 7000 FEET... A WINTER STORM WARNING REMAINS IN EFFECT FOR AREAS ABOVE 7000 FEET IN THE EASTERN SIERRA SLOPES FROM 5 AM WEDNESDAY TO 5 AM PDT THURSDAY. * TIMING: SNOW WILL BEGIN LATE TONIGHT...PEAK ON WEDNESDAY...THEN DECREASE WEDNESDAY NIGHT. * SNOW LEVEL: AROUND 8500 FEET TONIGHT...THEN QUICKLY FALLING TO 5500 TO 6000 FEET DURING THE DAY WEDNESDAY. * TOTAL SNOW ACCUMULATIONS: SIX TO 10 INCHES POSSIBLE ABOVE 7000 FEET...WITH 12 TO 18 INCHES POSSIBLE NEAR THE CREST. * WINDS: SOUTHWEST WINDS 30 TO 50 MPH...WITH GUSTS TO 80 MPH POSSIBLE NEAR THE CREST. * IMPACTS: ANY TREES WHICH HAVE NOT SHED THEIR LEAVES COULD BE BROUGHT DOWN BY THE WEIGHT OF HEAVY SNOW PLUS THE STRONG WINDS. THIS COULD LEAD TO POWER OUTAGES OR DAMAGE TO BUILDINGS. ANY LATE SEASON HIKERS OR CAMPERS IN THE HIGHER ELEVATIONS OF THE EASTERN SIERRA SHOULD BE AWARE OF THE BIG CHANGE IN THE WEATHER COMING UP. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED. ONLY TRAVEL IN AN EMERGENCY SINCE SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD... AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ MORGAN
430 WWUS45 KVEF 050344 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 844 PM PDT TUE OCT 4 2011 ...FIRST COLD STORM OF THE SEASON ON THE WAY... .A STRONGER STORM WILL IMPACT THE EASTERN SIERRA SLOPES WEDNESDAY AND WEDNESDAY NIGHT. THIS STORM WILL BRING STRONG WINDS...MUCH COOLER AIR...AND HEAVY SNOW AT THE HIGHER ELEVATIONS. CAZ519-051200- /O.CON.KVEF.WS.W.0007.111005T1200Z-111006T1200Z/ EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...ASPENDELL...WHITNEY PORTAL 844 PM PDT TUE OCT 4 2011 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 5 AM WEDNESDAY TO 5 AM PDT THURSDAY ABOVE 7000 FEET... A WINTER STORM WARNING ABOVE 7000 FEET REMAINS IN EFFECT FROM 5 AM WEDNESDAY TO 5 AM PDT THURSDAY. * TIMING: SNOW WILL BEGIN LATE TONIGHT...PEAK ON WEDNESDAY... THEN DECREASE WEDNESDAY NIGHT. * SNOW LEVEL: AROUND 8500 FEET TONIGHT...THEN QUICKLY FALLING TO 5500 TO 6000 FEET DURING THE DAY WEDNESDAY. * TOTAL SNOW ACCUMULATIONS: SIX TO 10 INCHES POSSIBLE ABOVE 7000 FEET...WITH 12 TO 18 INCHES POSSIBLE NEAR THE CREST. * WINDS: SOUTHWEST WINDS 30 TO 50 MPH...WITH GUSTS TO 80 MPH POSSIBLE NEAR THE CREST. * IMPACTS: ANY TREES WHICH HAVE NOT SHED THEIR LEAVES COULD BE BROUGHT DOWN BY THE WEIGHT OF HEAVY SNOW PLUS THE STRONG WINDS. THIS COULD LEAD TO POWER OUTAGES OR DAMAGE TO BUILDINGS. ANY LATE SEASON HIKERS OR CAMPERS IN THE HIGHER ELEVATIONS OF THE EASTERN SIERRA SHOULD BE AWARE OF THE BIG CHANGE IN THE WEATHER COMING UP. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED. ONLY TRAVEL IN AN EMERGENCY SINCE SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD... AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$
013 WWUS45 KVEF 051028 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 328 AM PDT WED OCT 5 2011 ...FIRST COLD STORM OF THE SEASON HAS ARRIVED IN THE SOUTHERN SIERRA NEVADA... .MOISTURE AIMED AT THE SOUTHERN SIERRA NEVADA WILL LEAD TO HEAVY SNOW AND STRONG WINDS AT THE HIGHER ELEVATIONS TODAY. THE HEAVY SNOW WILL BEGIN TO TAPER OFF THIS EVENING AS THE STRONG STORM SYSTEM MOVES SOUTHEAST INTO THE GREAT BASIN. CAZ519-051900- /O.CON.KVEF.WS.W.0007.111005T1200Z-111006T1200Z/ EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...ASPENDELL...WHITNEY PORTAL 328 AM PDT WED OCT 5 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY ABOVE 7000 FEET... A WINTER STORM WARNING ABOVE 7000 FEET REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY. * TIMING: LIGHT SNOW NEAR THE CREST EARLY THIS MORNING WILL LOWER AND PEAK IN INTENSITY THIS MORNING. THE SNOW WILL BEGIN TO TAPER OFF LATE THIS AFTERNOON OR EARLY THIS EVENING. * SNOW LEVEL: AROUND 9500 FEET EARLY THIS MORNING...THEN QUICKLY FALLING TO 6000 TO 6500 FEET BY LATE MORNING. * TOTAL SNOW ACCUMULATIONS: SIX TO 12 INCHES POSSIBLE ABOVE 7000 FEET...WITH 12 TO 18 INCHES POSSIBLE NEAR THE CREST. * WINDS: SOUTHWEST WINDS 30 TO 50 MPH...WITH GUSTS TO 80 MPH POSSIBLE NEAR THE CREST. * IMPACTS: ANY TREES WHICH HAVE NOT SHED THEIR LEAVES COULD BE BROUGHT DOWN BY THE WEIGHT OF HEAVY SNOW PLUS THE STRONG WINDS. THIS COULD LEAD TO POWER OUTAGES OR DAMAGE TO BUILDINGS. ANY LATE SEASON HIKERS OR CAMPERS IN THE HIGHER ELEVATIONS OF THE EASTERN SIERRA SHOULD BE AWARE OF THE BIG CHANGE IN THE WEATHER COMING UP. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED. ONLY TRAVEL IN AN EMERGENCY SINCE SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD... AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ PIERCE
130 WWUS45 KVEF 051522 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 822 AM PDT WED OCT 5 2011 ...FIRST COLD STORM OF THE SEASON HAS ARRIVED IN THE SOUTHERN SIERRA NEVADA... .MOISTURE AIMED AT THE SOUTHERN SIERRA NEVADA WILL LEAD TO HEAVY SNOW AND STRONG WINDS AT THE HIGHER ELEVATIONS TODAY. THE HEAVY SNOW WILL BEGIN TO TAPER OFF THIS EVENING AS THE STRONG STORM SYSTEM MOVES SOUTHEAST INTO THE GREAT BASIN. CAZ519-052330- /O.CON.KVEF.WS.W.0007.000000T0000Z-111006T1200Z/ EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...ASPENDELL...WHITNEY PORTAL 822 AM PDT WED OCT 5 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY ABOVE 7000 FEET... A WINTER STORM WARNING ABOVE 7000 FEET REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY. * TIMING: LIGHT SNOW NEAR THE CREST THIS MORNING WILL LOWER AND PEAK IN INTENSITY LATER THIS MORNING INTO EARLY THIS AFTERNOON. THE SNOW WILL BEGIN TO TAPER OFF LATE THIS AFTERNOON OR EARLY THIS EVENING. * SNOW LEVEL: ABOVE 7000 FEET. * TOTAL SNOW ACCUMULATIONS: SIX TO 12 INCHES POSSIBLE ABOVE 7000 FEET...WITH 12 TO 18 INCHES POSSIBLE NEAR THE CREST. * WINDS: SOUTHWEST WINDS 30 TO 50 MPH...WITH GUSTS TO 80 MPH POSSIBLE NEAR THE CREST. * IMPACTS: ANY TREES WHICH HAVE NOT SHED THEIR LEAVES COULD BE BROUGHT DOWN BY THE WEIGHT OF HEAVY SNOW PLUS THE STRONG WINDS. THIS COULD LEAD TO POWER OUTAGES OR DAMAGE TO BUILDINGS. ANY LATE SEASON HIKERS OR CAMPERS IN THE HIGHER ELEVATIONS OF THE EASTERN SIERRA SHOULD BE AWARE OF THE BIG CHANGE IN THE WEATHER COMING UP. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED. ONLY TRAVEL IN AN EMERGENCY SINCE SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD... AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ CAZ521-052330- /O.NEW.KVEF.WW.Y.0015.111005T1522Z-111006T0300Z/ WHITE MOUNTAINS OF INYO COUNTY- 822 AM PDT WED OCT 5 2011 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING ABOVE 7000 FEET... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WINTER WEATHER ADVISORY ABOVE 7000 FEET FOR SNOW...WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * TIMING: SNOW WILL CONTINUE TO FALL THIS MORNING IN THE HIGHEST ELEVATIONS OF THE WHITE MOUNTAINS AND PEAK IN INTENSITY LATER THIS MORNING INTO EARLY THIS AFTERNOON. SNOW WILL BEGIN TO TAPER OFF EARLY THIS EVENING. * SNOW LEVEL: ABOVE 8500 FEET THIS MORNING LOWERING TO 7000 FEET BY NOON. * TOTAL SNOW ACCUMULATIONS: 3 TO 6 INCHES ABOVE 10000 FEET. UP TO 4 INCHES BETWEEN 7000 AND 10000 FEET. * WINDS: SOUTHWEST TO WEST AT 20 TO 40 MPH WITH GUSTS UP TO 60 MPH ALONG RIDGETOPS. * IMPACTS: TRAVEL INTO THE ANCIENT BRISTLECONE PINE FOREST MAY BE DIFFICULT. ANY HIKERS OR CAMPERS SHOULD BE ALERT FOR WINTRY CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ STACHELSKI
050 WWUS45 KVEF 052122 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 222 PM PDT WED OCT 5 2011 CAZ519-052230- /O.CAN.KVEF.WS.W.0007.000000T0000Z-111006T1200Z/ EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...ASPENDELL...WHITNEY PORTAL 222 PM PDT WED OCT 5 2011 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE WINTER STORM WARNING FOR THE EASTERN SLOPES OF THE SOUTHERN SIERRA NEVADA. ALTHOUGH OVER A FOOT OF SNOW FELL ABOVE 9000 FEET THE THREAT FOR WIDESPREAD MODERATE TO HEAVY SNOW OVER THE AREA HAS ENDED AS A COLD FRONT HAS PUSHED THROUGH THE AREA. SCATTERED SNOW SHOWERS...MAINLY LIGHT IN INTENSITY...ARE EXPECTED FOR THE REMAINDER OF THE AFTERNOON AND EVENING. WHILE ADDITIONAL ACCUMULATIONS ARE POSSIBLE...ANY AMOUNTS SHOULD BE LESS THAN 3 INCHES. $$ CAZ521-052230- /O.CAN.KVEF.WW.Y.0015.000000T0000Z-111006T0300Z/ WHITE MOUNTAINS OF INYO COUNTY- 222 PM PDT WED OCT 5 2011 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE WINTER WEATHER ADVISORY FOR THE WHITE MOUNTAINS OF INYO COUNTY. THE THREAT FOR WIDESPREAD MODERATE TO HEAVY SNOW OVER THE AREA HAS ENDED AS A COLD FRONT HAS PUSHED THROUGH THE AREA. SCATTERED SNOW SHOWERS...MAINLY LIGHT IN INTENSITY...ARE EXPECTED FOR THE REMAINDER OF THE AFTERNOON AND EVENING. WHILE ADDITIONAL ACCUMULATIONS ARE POSSIBLE...ANY AMOUNTS SHOULD BE AROUND AN INCH. $$ STACHELSKI
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this winter storm warning went out at Oct 3, 9:20 PM PDT, 25 minutes earlier.
Area forecast discussion, Oct 3, 9:20 PM PDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
920 PM PDT MON OCT 3 2011
.SYNOPSIS...THUNDERSTORM CHANCES WILL CONTINUE THROUGH TUESDAY
MAINLY FOR AREAS NEAR AND EAST OF LAS VEGAS AS A TROUGH OF LOW
PRESSURE MOVES FROM THE WEST COAST THROUGH THE DESERT SOUTHWEST. A
STRONGER AND COLDER STORM WILL DIG DOWN FROM THE GULF OF ALASKA
WEDNESDAY AND THURSDAY. THIS STORM WILL BRING STRONG WINDS...MUCH
COOLER TEMPERATURES...AND CHANCES FOR MOUNTAIN SNOW AND VALLEY
RAIN.
&&
.UPDATE...THE FIRST ROUND OF STORMS HAVE WEAKENED FOR NOW. THERE
IS STILL SOME LINGERING STORMS OVER THE MOJAVE NATIONAL PRESERVE AND
THESE WILL CONTINUE TO MOVE NORTHWARD AND REACH THE LAS VEGAS
VALLEY JUST AFTER 06Z. HAVE NOT REDUCED POPS OVERNIGHT AS EXPECT
ADDITIONAL STORMS TO DEVELOP AFTER 09Z. THE SHORT TERM CONCERN
WOULD BE THE POSSIBILITY FOR HEAVY RAIN TOMORROW ACROSS
LINCOLN...CLARK...AND MOHAVE COUNTIES. AT THIS TIME WILL NOT ISSUE
A FLASH FLOOD WATCH WITH THE EVENING UPDATE...BUT IT MIGHT BE
NEEDED WITH THE MORNING FORECAST PACKAGE. THE NAM IS SHOWING OVER
AN INCH OF PRECIPITATION FOR THIS AREA BY 18Z (TUESDAY) WITH THE
GFS AND ECMWF SHOWING A HALF INCH OR MORE. NAM PW VALUES ARE ALSO
1" OR GREATER ACROSS THIS AREA.
HAVE UPGRADED THE WINTER STORM WATCH TO A WINTER STORM WARNING FOR
ZONE 519 FROM 12Z WEDNESDAY THROUGH 12Z THURSDAY. FEEL FAIRLY
CONFIDENT ABOUT THIS WARNING. SNOW SHOULD START AROUND 12Z BECOME
HEAVIEST WEDNESDAY AFTERNOON AND EVENING AND TAPER OFF AT NIGHT.
JUST AS A HEADS UP...AS THIS EVENT GETS CLOSER A WINTER WEATHER ADVISORY
FOR OUR LOCAL MOUNTAINS /SHEEPS AND SPRINGS/ MIGHT BE NEEDED FOR
WEDNESDAY NIGHT INTO THURSDAY. THE NAM IS SHOWING ALMOST A HALF AN
INCH OF PRECIPITATION FOR THAT TIME PERIOD. FREEZING LEVELS WILL
START OUT AT 8900 FEET ON 06Z THURSDAY AND DROP TO 7500 FEET BY
15Z THURSDAY.
&&
.AVIATION...FOR MCCARRAN...THE ACTIVE WEATHER WILL CONTINUE FOR MUCH
OF THE REST OF THE WEEK. SHOWERS AND THUNDERSTORMS ARE FORECAST TO
ARRIVE BACK INTO THE VICINITY OF LAS VEGAS BETWEEN 06/07Z TONIGHT
WITH ADDITIONAL SHOWER AND THUNDERSTORM ACTIVITY AFTER 15Z TUESDAY.
THUNDERSTORMS WITH HEAVY RAIN AND GUSTY WINDS WILL IMPACT THE REGION
TUESDAY AFTERNOON WITH CIGS DOWN TO 6K FEET AT TIMES. VARIABLE WINDS
UP TO 40KTS WILL BE POSSIBLE WITH ANY STORM.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...SCATTERED RAIN SHOWERS AND THUNDERSTORM WILL PERSIST
THROUGH TUESDAY...WITH THE MOST FAVORED AREAS BEING SAN
BERNARDINO...CLARK...AND LINCOLN COUNTIES. THERE SHOULD BE A BREAK
IN THE WEATHER LATE TUESDAY AND EARLY WEDNESDAY BEFORE A STRONGER
STORM IS EXPECTED TO AFFECT THE AREA WITH STRONG GUSTY SOUTHWEST
WINDS...MORE RAIN AND CIGS POTENTIALLY LOWERING TO AROUND 5K FEET.
&&
.PREV DISCUSSION... /ISSUED 305 PM PDT MON OCT 3 2011/
.SHORT TERM...SATELLITE AND AREA RADARS SHOW SCATTERED THUNDERSTORMS
ROUGHLY EAST OF A LINE FROM RACHEL TO MOUNT CHARLESTON TO TWENTYNINE
PALMS. A FEW SHOWERS WERE TRYING TO DEVELOP FARTHER WEST IN SAN
BERNARDINO COUNTY...AND TWEAKED POPS UP THERE FOR THIS EVENING. VERY
LITTLE CHANGE IN THINKING OR GRIDS THROUGH TUESDAY NIGHT. FIRST
TROUGH WILL SWEEP THROUGH DURING THE DAY TUESDAY...WITH THE
POSSIBILITY OF LOCALLY SIGNIFICANT RAINFALL IN ABOUT THE SAME AREA
AS OUTLINED ABOVE...THANKS TO A LITTLE BIT OF DEEPER MOISTURE WHICH
IS TANGENTIALLY RELATED TO FORMER HURRICANE HILARY. THE TROUGH WILL
FLUSH OUT THIS MOISTURE AS IT ROLLS EASTWARD TUESDAY NIGHT...GIVING
US A BRIEF BREAK IN THE ACTION. HIGH TEMPERATURES WILL COME DOWN
SEVERAL DEGREES FROM TODAY TO TOMORROW THANKS TO FALLING HEIGHTS AND
EXTRA CLOUDINESS ASSOCIATED WITH THE TROUGH.
.LONG TERM...WEDNESDAY MORNING THROUGH SUNDAY. MOST OF THE ATTENTION
WAS SPENT ON THE WEDNESDAY THROUGH SATURDAY MORNING TIME FRAME. WITH
THE STRONG STORM SYSTEM MOVING IN WEDNESDAY THE TWO ISSUES LOOKED AT
CLOSELY WERE THE WINTER STORM FOR THE SIERRA AND THE WINDS FOR PARTS
OF THE CWA WEDNESDAY AND THURSDAY.
THE MAXIMUM SNOWFALL AND THE STRONGEST WINDS SHOULD OCCUR WEDNESDAY
MORNING AND FOR A FEW HOURS AFTERWARDS. VERY DECENT AMOUNT OF
MOISTURE AND FORCING EXPECTED AHEAD OF AND ALONG THE TROUGH AND
FRONT. ALL MODELS DO HAVE A DRY SLOT PUSHING IN WEDNESDAY AFTERNOON
WITH SOME SIZE AND TIMING DIFFERENCES. LATER AS THE UPPER LOW COMES
CLOSER SNOW WILL RETURN TO THE NORTHWEST ZONES. WE WILL LEAVE THE
WINTER STORM WATCH OUT AND MAKE NO CHANGES AS IT LOOKS VERY MUCH ON
TRACK
WINDS WILL ALSO BE A CONCERN. WITH THE JET ROUNDING THE TROUGH BASE
ALONG WITH THE DECENT THERMAL GRADIENT EXPECTED...STRONG SURFACE
WINDS ARE A GIVEN FOR OUR MORE FAVORED AREAS LIKE THE WESTERN MOJAVE
ARA AND INYO COUNTY. STRONGER WINDS WILL ALSO PUSH ON INTO CLARK AND
LINCOLN COUNTIES AS THE DAY PROGRESSES WEDNESDAY. HAD BEEN SITTING
ON THE FENCE ABOUT ISSUING A HIGH WIND WATCH FOR WEDNESDAY AND
THURSDAY. 850 AND 700 MB WIND PROGS SHOW STRONG ENOUGH WINDS TO
SURFACE DOWN. DECIDED NOT TO AS IT IS NOT A STRONG SIGNATURE FOR
WARNING LEVEL WINDS AND ALONG WITH THE EXPECTED WIDESPREAD
PRECIPITATION...PRECIPITATION DRAG WOULD BE A FACTOR.
THURSDAY SHOULD CONTINUE AS AN UNSETTLED DAY AS THE COLD UPPER LOW
DESCENDS ON THE AREA. RAIN AND SNOW AMOUNTS WILL BE GREATLY
DIMINISHED BUT VERY WIDE SPREAD OVER THE AREA. THE LOW SHOULD SLOWLY
MIGRATE EAST AND THERE WILL BE CLEARING AND DRYING WEST TO EAST
FRIDAY AS IT DEPARTS. THE WEEKEND WILL SEE RIDGING OVER THE AREA BUT
WITH SOME HINT OF A WEAK TROUGH ROTATING THROUGH THE RIDGE.
&&
.CLIMATE...RECORD LOW MAXIMUMS...OR COLDEST HIGH TEMPERATURES...WILL
BE POSSIBLE ON THURSDAY AND FRIDAY...
LAS VEGAS THURSDAY 70/2007 FRIDAY 68/1938
MT CHARLESTON THURSDAY 45/2009 FRIDAY 50/2009
BARSTOW-DAGGETT THURSDAY 70/2007 FRIDAY 70/1949
BISHOP THURSDAY 58/1945 FRIDAY 61/1945
DEATH VALLEY THURSDAY 76/1916 FRIDAY 76/1916
NEEDLES THURSDAY 77/2007 FRIDAY 78/1970
KINGMAN THURSDAY 60/1925 FRIDAY 62/1925
&&
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
AZ...NONE.
CA...WINTER STORM WARNING FROM 5 AM WEDNESDAY TO 5 AM PDT THURSDAY
FOR CAZ519.
&&
BORDEN/JACQUES
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Oct 3, 4:23 AM PDT, 17 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 423 AM PDT MON OCT 3 2011 AZZ001>003-036-CAZ519>527-NVZ014>022-041000- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 423 AM PDT MON OCT 3 2011 /423 AM MST MON OCT 3 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT THERE IS A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE REGION TODAY AS AN AREA OF LOW PRESSURE APPROACHES THE CALIFORNIA COAST. FORECAST MODELS SHOW AN ENHANCED BAND OF SHOWERS AND ISOLATED THUNDERSTORMS DEVELOPING OVERNIGHT ACROSS LINCOLN...CLARK...MOHAVE AND EASTERN SAN BERNARDINO COUNTIES. BRIEF BURSTS OF HEAVY RAIN COULD LEAD TO THE PONDING OF WATER IN LOW LYING AREAS AND SOME INTERSECTIONS. THE SNOW LEVEL WILL RANGE BETWEEN 8500 TO 9500 FEET. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE BAND OF SHOWERS AND EMBEDDED THUNDERSTORMS WILL CONTINUE EAST IMPACTING MAINLY MOHAVE COUNTY TUESDAY. A SHORT-LIVED BREAK IN THE ACTION WILL TAKE PLACE TUESDAY NIGHT BEFORE A MORE VIGOROUS LOW PRESSURE SYSTEM IMPACTS THE AREA WEDNESDAY THROUGH FRIDAY. THIS SYSTEM WILL BRING STRONG WINDS...MUCH COOLER TEMPERATURES AND CHANCES FOR MOUNTAIN SNOW AND VALLEY RAIN. SNOW LEVELS COULD DROP BELOW 6000 FEET WEDNESDAY NIGHT AND REMAIN NEAR 6000 FEET ON THURSDAY. A PERIOD OF HEAVY SNOW APPEARS LIKELY ALONG THE EASTERN SLOPES OF THE SOUTHERN SIERRA IN INYO COUNTY WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. ACCUMULATING SNOW IS THEN LIKELY ABOVE 6000 FEET ACROSS THE MOUNTAINS OF SOUTHERN NEVADA AND NORTHWEST ARIZONA WEDNESDAY NIGHT AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 4, 2:14 PM PDT | Wind Advisory | VEF | Inyo, San Bernardino | 36 hr |
Nearby
Winter Storm Warnings in California, 2011Every winter storm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.